MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT REDUCTION CLAMP VARIAX2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH STRAIGHT REDUCTION CLAMP VARIAX2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 703822
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: :"broken tip of bone grasping forceps".
 
Additional Manufacturer Narrative
Correction - please refer to h6 component code.The reported event could be confirmed, since the device was returned for evaluation and matches the alleged issue.Device inspection revealed the following: the received clamp overall showed normal signs of usage with one of its leg broken.The fracture pattern on the surface of the broken leg indicates towards a typical brittle fracture under immense bending load.The breakage is along the notch transition point.No other deformation was observed around the breakage point, indicating towards an instantaneous breakage under a high load.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.The breakage of one of the legs of the clamp occurred due to intra-op excessive bending load application on the leg, more than it could sustain.Ultimately leading to an instantaneous brittle fracture.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "broken tip of bone grasping forceps".The procedure could be completed successfully.The broken tip could be retrieved from the patient's body.

Brand Name
STRAIGHT REDUCTION CLAMP VARIAX2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21437518
Report Number0008031020-2025-00345
Device Sequence Number14543018
Product Code LXH
UDI-Device Identifier04546540703774
UDI-Public(01)04546540703774(10)L28727
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703822
Device Lot NumberL28727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age56 YR
Patient SexMale